Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 447, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2011, 6:06 PM CDT for Webster County, Wright County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 7, 2011, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:00 PM CDT | TSTM WND GST 65 | 5 N Hartville, MO | ALSO TREE DAMAGE AND LAWN FURNITURE SCATTERED. |
| Aug 7, 7:04 PM CDT | TSTM WND GST 50 | Hartville, MO | 35 TO 50 MPH GUSTS. ALSO 1.25 INCHES OF RAIN IN 20 MINUTES. REPORTED RELAYED VIA AMATEAUR RADIO FROM WRIGHT COUNTY OEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS53 KSGF 072306
SVRSGF
MOC225-229-080000-
/O.NEW.KSGF.SV.W.0447.110807T2306Z-110808T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT.
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTH OF FORDLAND...OR 9 MILES SOUTH OF
MARSHFIELD...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE DIGGINS...DUNCAN...FORDLAND...
HARTVILLE...MANSFIELD...NORTHVIEW...ODIN AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3707 9255 3707 9257 3713 9306 3731 9305
3733 9247 3706 9249 3706 9252 3706 9255
TIME...MOT...LOC 2307Z 273DEG 14KT 3721 9294
WIND...HAIL 60MPH 1.00IN
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:09 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 7, 3:09 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT SUN AUG 7 2011
.DISCUSSION...
/ISSUED 225 PM CDT SUN AUG 7 2011/
MAIN CONCERNS ARE TSTM EVOLUTION AND TEMPERATURES IN THE NEAR
TERM.
ONCE AGAIN...TEMPERATURES WERE HOT ACROSS THE REGION WITH DRY AIR
OVER THE WEST AND HIGHER DEW POINTS OVER THE EAST. MODERATELY
GUSTY SOUTHWEST WINDS HAVE REALLY ALLOWED TEMPERATURES TO RISE TO
RECORD LEVELS AT KSGF AND KSGF ONCE AGAIN. ANY OUTFLOW BOUNDARIES
HAVE BECOME SOMEWHAT HARD TO DISCERN OVER THE MO OZARKS ATTM...BUT
STARTING TO SEE SOME CUMULUS POP UP OVER THE WESTERN OZARK
HIGHLANDS. A STRONGER MORE EVIDENT BOUNDARY IS OVER NORTHERN AR
WHERE SOME ISOLD CONVECTION IS ALREADY FIRING. AS WITH PAST
DAYS...A DRY AND DEEPLY MIXED SUB-CLOUD LAYER WILL LEAD TO TSTM
WIND DMG POTENTIAL. MID LEVEL FLOW/DEEP LAYER SHEAR WHILE NOT
OVERLY STRONG...IS ENOUGH TO KEEP SOME UPDRAFTS A BIT MORE LONG
LIVED SHOULD THY GET GOING.
ATTENTION THEN TURNS TO CONVECTION OVER NORTHEAST KS/NORTHWEST
MO. A MESOSCALE STORM CLUSTER IS MOVING ESE THROUGH THAT REGION
WITH A OUTFLOW BOUNDARY EXTENDING SOUTHWEST INTO CNTRL KS. THE
SOUTHERN PORTION OF THIS CONVECTION WILL CONTINUE TO HAVE A
FAVORABLE THERMODYNAMIC ENVIRONMENT TO WORK WITH OWING TO HIGHER
DEW POINTS...WITH PROGGED MLCAPES ON THE ORDER OF 3000 J/KG OVER
THE NORTHERN AND EASTERN CWFA. SOMEWHAT STRONGER MID LEVEL WINDS
OVER THIS REGION WILL CONTINUE TO SUPPORT A SEVERE/ORGANIZED STORM
RISK INTO AT LEAST THE NORTHWEST AND NORTHERN PORTIONS OF THE CWFA
LATE THIS AFTERNOON AND EARLY THIS EVENING EITHER WITH THE
SOUTHERN PORTION OF THE EXISTING CONVECTION OR ALONG THE OUTFLOW
BOUNDARY. DAMAGING WINDS/LARGE HAIL WILL BE THE MAIN STORM RISKS.
ANOTHER SHORTWAVE NOW OVER THE CENTRAL HIGH PLAINS IS ALSO PROGGED
TO SHIFT EAST THEN ESE WITH TIME TONIGHT INTO MON MORNING. HARD TO
KNOW HOW THIS WILL EVOLVE. IN THEORY...A DECENT LOW LEVEL 25-30KT
850MB VEERING JET ALONG WITH A WNW MID LEVEL FLOW SHOULD SUPPORT A
SOUTHEAST MOVING COMPLEX OF STORMS SHOULD IT DEVELOP. FOR
NOW...TIMING WISE WILL HAVE HIGHER POPS FOR LATE TONIGHT OVER THE
NORTHWEST PORTION OF THE CWFA. CONVECTION WILL CONTINUE MOVE INTO
THE CWFA MONDAY MORNING. POTENTIALLY STRONG HEATING OVER THE
SOUTHERN PORTION OF THE CWFA WILL SUPPORT POSSIBLE STORM RE-
INTENSIFICATION/REDEVELOPMENT. WILL HAVE TO SEE HOW THIS EVOLVES.
FOR NOW HAVE FAIRLY HIGH POPS FOR THE CWFA...ESPECIALLY THE
NORTHEAST PORTION.
WILL LIKELY HAVE TO EXTEND SOME HEAT HEADLINES FOR THE SOUTHWEST
CWFA FOR MONDAY...BUT THAT MAY BE IT. A COLD FRONT WILL SHIFT
SOUTH INTO THE REGION MONDAY WITH COOLER AIR CONTINUING TO FILTER
INTO THE REGION INTO TUE. NOCTURNAL CONVECTION NORTH OF THE SFC
WARM FRONT/ELEVATED BAROCLINIC ZONE WILL BE POSSIBLE MON
NIGHT/EARLY TUE...THEN POSSIBLY AGAIN LATE WED/WED NIGHT. AN
ACTIVE CONVECTIVE PERIOD WITH COOLER WEATHER WILL CONTINUE INTO
LATE IN THE WEEK.
DSA
&&
.AVIATION...
/ISSUED 104 PM CDT SUN AUG 7 2011/
FOR THE 18Z TAF PACKAGE...PRIMARY CONCERN IS SEVERAL PROSPECTS FOR
STORM DEVELOPMENT OVER THE NEXT 24 HOURS. MIDDAY SKY IS CLEAR
ACROSS THE OUTLOOK AREA...HOWEVER THIS WILL CHANGE. A LINGERING
OUTFLOW BOUNDARY WILL HELP FOCUS ISOLATED THUNDERSTORM
DEVELOPMENT...MAINLY NORTH OF THE JLN/SGF/BBG AERODROMES THIS
AFTERNOON. ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPING ACROSS
NORTHEAST KANSAS WILL MOVE EAST SOUTHEAST WITH TIME...THOUGH
DEVELOP MORE BOUNDARIES FOR STORMS TO FORM ON. YET MORE BOUNDARIES
ACROSS CENTRAL/EASTERN KANSAS WILL SPARK STORM DEVELOPMENT THIS
AFTERNOON INTO THIS EVENING...AND IT IS THIS ACTIVITY THAT HAS THE
BEST OPPORTUNITY TO AFFECT THE JLN/SGF/BBG AERODROMES TONIGHT INTO
EARLY MONDAY. OVERALL...EXPECT VFR CONDITIONS FOR MOST OF THE DAY.
AS STORMS MOVE IN LOW END MVFR/IFR WILL BE LIKELY UNDER HEAVY
DOWNPOURS OF RAIN.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ056>058-069>071-
082-083-096>098-105-106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ055-
066>068-077>081-088>095-101>104.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-
097-101.
&&Hazardous weather outlook, Aug 7, 4:20 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 420 PM CDT SUN AUG 7 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 420 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED LARGE HAIL RISK. ELEVATED THUNDERSTORM WIND RISK. LIMITED LIGHTNING RISK. EXTREME EXCESSIVE HEAT RISK. ELEVATED FIRE DANGER. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER PORTIONS OF SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI AS A COMPLEX OF SCATTERED THUNDERSTORMS CONTINUES TO TRACK SOUTHEAST INTO AN UNSTABLE ENVIRONMENT. DAMAGING WINDS WILL BE THE MAIN POTENTIAL STORM THREAT ALONG WITH UP TO ONE INCH HAIL. OTHER ISOLATED STORMS MAY DEVELOP FARTHER SOUTH INTO THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS EVENING WITH LOCALIZED DOWNBURST THUNDERSTORM WINDS POSSIBLE. ADDITIONAL STORMS MAY AFFECT THE REGION LATE TONIGHT AS ANOTHER STORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES EAST AND SOUTHEAST INTO MISSOURI...POSSIBLY AFFECTING PARTS OF SOUTHEAST KANSAS INTO CENTRAL MISSOURI. STRONG OR LOCALLY DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. TEMPERATURES TODAY HAVE REACHED THE 90S AND 100S AGAIN WITH HEAT INDEX VALUES OF 100 TO 110 DEGREES. GUSTY SOUTHWEST WINDS...DRY CONDITIONS...AND HOT TEMPERATURES HAVE COMBINED TO PRODUCE AN ELEVATED FIRE DANGER FROM SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ONGOING THUNDERSTORMS ARE EXPECTED FOR SOME AREAS MONDAY MORNING. WITH DAYTIME HEATING...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP IN SOME AREAS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN STORM THREATS. HOT TEMPERATURES WILL OCCUR OVER AGAIN OVER PARTS OF SOUTHEAST KANSAS AND FAR SOUTHWEST AND SOUTHERN MISSOURI WITH TEMPERATURES REACHING 100 DEGREES WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR SOME AREAS FROM SOUTHEAST KANSAS INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Aug 7, 4:18 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT SUN AUG 7 2011
MOZ055-056-066-067-078-072145-
BENTON MO-CEDAR MO-MORGAN MO-ST. CLAIR MO-VERNON MO-
418 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...MORGAN...NORTHERN
VERNON...NORTHWESTERN CEDAR AND ST. CLAIR COUNTIES UNTIL 445 PM
CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY FROM STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF FLORENCE TO 15 MILES NORTHEAST OF APPLETON
CITY TO METZ...MOVING EAST AT 45 MPH. WINDS OF AROUND 50 MPH HAVE
BEEN MEASURED WITH THE OUTFLOW BOUNDARY FROM THESE STORMS.
AS THE STORMS MOVE FURTHER SOUTH INTO THE AREA...THE SIGNIFICANT
WEATHER ALERT MAY NEED TO BE UPGRADED TO A WARNING.
LOCATIONS IMPACTED INCLUDE APPLETON CITY...COLE CAMP...EL DORADO
SPRINGS...LINCOLN...LOWRY CITY...OSCEOLA...SCHELL CITY...STOVER...
VERSAILLES...WALKER AND WARSAW.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS AND TRUMAN LAKE.
PEOPLE IN BENTON...MORGAN...NORTHERN VERNON...NORTHWESTERN CEDAR AND
ST. CLAIR COUNTIES...INCLUDING APPLETON CITY...SCHELL CITY...COLE
CAMP...LINCOLN...WALKER...LOWRY CITY...STOVER...TRUMAN LAKE...
WARSAW...EL DORADO SPRINGS...OSCEOLA AND VERSAILLES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3862 9283 3843 9262 3835 9264 3834 9269
3826 9272 3822 9299 3827 9307 3817 9306
3808 9310 3807 9350 3804 9350 3779 9400
3797 9462 3807 9446 3804 9407 3822 9405
3821 9353 3851 9352 3854 9308 3869 9306
TIME...MOT...LOC 2116Z 291DEG 38KT 3863 9307 3835 9380
3799 9442
LINDENBERGLocal storm report, Aug 7, 5:20 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL WARSAW 38.24N 93.38W
08/07/2011 E1.00 INCH BENTON MO LAW ENFORCEMENT
&&
DSALocal storm report, Aug 7, 5:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 NE PITTSBURG 37.87N 93.25W
08/07/2011 E0.75 INCH HICKORY MO LAW ENFORCEMENT
HIGH WINDS ALSO REPORTED. NO WIND DAMGE REPORTED.
&&
DSALocal storm report, Aug 7, 5:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL RACKET 38.29N 93.49W
08/07/2011 E0.75 INCH BENTON MO LAW ENFORCEMENT
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:42 PM CDT | Special Weather Statement | SGF | Howell | 63 min |
| Aug 6, 9:38 PM CDT | Special Weather Statement | SGF | Christian | 67 min |
| Aug 6, 9:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 38 min |
| Aug 6, 9:54 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 40 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 26 min |
| Aug 7, 4:01 AM CDT | Special Weather Statement | SGF | Maries | 59 min |
| Aug 7, 4:04 AM CDT | Special Weather Statement | SGF | Miller | 56 min |
| Aug 7, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 38 min |
| Aug 7, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 58 min |
| Aug 7, 4:18 PM CDT | Special Weather Statement | SGF | Benton, Morgan, St. Clair | 27 min |
| Aug 7, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
| Aug 7, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Aug 7, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 66 min |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 20 min |
| Aug 7, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 65 min |
| Aug 7, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 61 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 39 min |
| Aug 7, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 57 min |
| Aug 7, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 63 min |
| Aug 7, 6:55 PM CDT | Special Weather Statement | SGF | Barry, Christian, Lawrence, Newton, Ozark, Stone and 1 more | 65 min |
| Aug 7, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.